MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL 5.5HLX ADV PK ANC-DYNA STR/BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

MEDOS INTERNATIONAL SàRL 5.5HLX ADV PK ANC-DYNA STR/BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 222032
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 11/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Udi: (b)(4).
 
Event or Problem Description
It was reported by affiliate via complaint submission tool as follows: previous rotator cuff repair.Provisional diagnosis now of infection.All mitek anchors implanted previously at cuff repair removed.Surgeon performed the primary surgery - he believed there was only 4 x mitek anchors implanted, but implant stickers in patient's chart from primary surgery indicate 6 x anchors.Removed 4 x anchors - no other anchors found.Multiple specimens taken.Removed anchors also sent off for microscopy / infection.Devices are retained by customer.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is btained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: according to the information provided, it was reported that on a previous rotator cuff repair.Provisional diagnosis now of infection.All mitek anchors implanted previously at cuff repair removed.Surgeon performed the primary surgery - he believed there was only 4 x mitek anchors implanted, but implant stickers in patient's chart from primary surgery indicate 6 x anchors.Removed 4 x anchors - no other anchors found.Multiple specimens taken.Removed anchors also sent of for microscopy / infection.The complaint device is not being returned, therefore unavailable for a physical evaluation.However, 3 arthroscopy images were provided.Upon visual inspection of the images, it could be observed that there is an anchor with black biological matter in the patients tissue areas more specifically in the bone hole.A manufacturing investigation was performed to retrieve the sterilization information.A manufacturing record evaluation was performed for the finished device 4l88498 number, and no non-conformances were identified.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.According with the arthroscopic images provided, this complaint can be confirmed.A possible root cause can be attributed to a physical reaction of the bone/tissue area as per ifu 116034 rev.B adverse effects of absorbable implanted devices include mild inflammatory and foreign body reactions.The sterile load information was reviewed to see if there were any complaints related to infection for any products sterilized in load.There were 34 different lots of product containing 9076 devices.The review of the complaint files revealed there were no complaints in which reported infection for the lot numbers in the sterile load.The eto sterilization of the device has been done according to requirements of iso 11138:2014.The certificate of sterilization indicates that the physical acceptance criteria and microbiological acceptance criteria were in compliance with the validated specifications.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.

Brand Name
5.5HLX ADV PK ANC-DYNA STR/BL
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10962855
Report Number1221934-2020-03809
Device Sequence Number16778782
Product Code MBI
UDI-Device Identifier10886705029495
UDI-Public10886705029495
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K173859
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number222032
Device Catalogue Number222032
Device Lot Number4L88498
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2020
Supplement Date Received by Manufacturer12/17/2020
02/17/2021
Initial Report FDA Received Date12/07/2020
Supplement Report FDA Received Date12/17/2020
02/17/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR